Rash

Rash

Has any one got any tips on how to stop this rash coming up all the time. I have steroid creams off my GP for when it flares up, but is there any thing I can do to prevent it from flaring up, It will start on my hands then work it's way right up my arms. I get so embarrassed by it sometimes and don't want to keep putting tubi-grip bandages over it. Any ideas please. Trish

8 Replies

oldestnewest
  • Hi Trish,,i suffer the same so know how you feel.What medication are you on for your dle ?I also use Dermovate cream but as it's steroid,,i use spareingly.Iused to hate my appearance but since using Plaquenil/Hydroxy for 4months nearly now,,my skin has settled down alot.My arms,legs,tummy,back were all affected.I hope you get some answers pet .x

  • Hi there I was diagnosed with SLE lupus 3yrs ago. I take Hydroxychloroquine, Naproxen, Pregabalin, and for my skin I use Depro base cream and Betnovate but this I try to use sparingly, I have the butterfly effect over my cheeks and nose, and the rash goes over the front of my chest and back, but my arms seem to be the worst. It does seem a lot less frequent since I've been on the Hydroxy, but even a simple knock on the arm or slight bright day and it flares. real pain isn't it ? Take care Dawn

  • Hi Janeway24

    I found that the secret to getting rid of my rash was to take all my medication and make sure that my skin was moisturized really well.

    I always bathe in Aqueous Cream and after when my skin has dried I rub lots of Emulsifying Ointment into it all over. If I fell over on my bathroom floor I could travel miles!!!! LOL.

    My rash was so stubborn, but once I began doing this it started to improve. My dermatologist said that it is important even when the rash has gone to continue to keep it well moisturised everywhere.

    You must always put the steroid cream on before the ointment and wait for it to dry a bit or it wont work.

    This system worked well for me, but you naturally should speak to your doctor before trying anything I recommend as it might not be suitable for you.

    I get my creams on prescription but however it is inexpensive and very affordable if you cant get it. The tubs are huge and can last ages.

    I rub the ointment in my finger nails afterwards and they don't ridge anymore and grow much longer! So there is an up side to it in anycase!!

    I hope you get rid of it soon .........I know how it feels.

    It is sunny here today and I hope you are enjoying some sunshine too. Have a lovely day and give lupus the boot!

    Margaret x

  • Thanks Margret for your reply, I can use the Depro base like a soap when I have a bath,(makes for a slippy time Lol ) Will continue with the steroid cream as you suggest, just I hate the thought of steroids. I will ask my GP about the other creams you suggested. Thanks a lot. Take care. Be well. Trish

  • I know how you feel about the rash, my face is covered at the moment and neither G,P. or Rheumatologist seem to be able to find anything useful! I've tried Hydrocortisone, Elocon, Protopic and Clovate which are obviously potent! Having read your replies I'll be trying moisturising more etc. too. Hope you feel better soon x

  • Hi Natasha, yes the rash is a nuisance, when it flares like this it is painful and burns, I did used to use Eumovate cream till I was told it can thin the skin, so now I mainly use depro base, and the steriod cream when I feel the tingling in my skin as this usually means its going to flare up into the red blotches as in my picture.

    I hope you face gets better soon, I always look like I've been on holiday mine goes so red sometimes, I feel self conscious and think people are looking at me all the time, I had a man once make a nasty comment when he almost reversed into my car, I beeped my horn to warn him he was getting too close to my car and he got out and bawled out to me " F off you red faced B, you can imagine I came home and cried, since that I am more paranoid about my face being so red, I don't go out much now. I wish it wasn't this way.

    Any way look after yourself, Trish

  • I know how you feel my rash on my face is so red and swollen at the moment one eye is half-closed! I certainly don't feel like going anywhere looking like this and as you've said people are so insensitive and rude. been doctor's twice already this week, go again tomorrow so will mention depro base creams and see what happens next. Thank you for your help and hope you feel better soon too. xx

  • Coconut oil , then long fingerless gloves. For itch : aloe or cold pak or cold cloth dipped in water with a little vinegar or warm water with epsom salt

You may also like...